Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 235, NWS Austin/San Antonio, TX

December 12, 20154 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Dec 12, 2015, 10:59 PM CST for 4 counties in Texas. It was in force for 76 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 12, 2015, 10:59 PM CST (04:59 UTC)
Expired
Dec 13, 2015, 12:15 AM CST
In force
76 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Edwards County, TX, Kinney County, TX, Real County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 81 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 12, 11:05 PM CSTTSTM WND DMGBrackettville, TXHIGH WIND GUSTS CAUSED DOWNED POWER LINES AND CITY POWER OUTAGES...TIME ESTIMATED BY RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 5.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WUUS54 KEWX 130459
SVREWX
TXC137-271-385-463-130615-
/O.NEW.KEWX.SV.W.0235.151213T0459Z-151213T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 PM CST SAT DEC 12 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  REAL COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1215 AM CST

* AT 1059 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 16 MILES NORTH OF ROCKSPRINGS TO 13 MILES WEST OF
  VANCE TO NEAR BRACKETTVILLE...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRACKETTVILLE...ROCKSPRINGS...LEAKEY...CAMP WOOD...LAGUNA...GARNER
  STATE PARK...VANCE...MONTELL...RIO FRIO...TUFF...BARKSDALE...ALAMO
  VILLAGE...CONCAN...REAGAN WELLS...CLINE...PRADE RANCH...US-377 NEAR
  THE KIMBLE-EDWARDS COUNTY LINE...DEVILS SINKHOLE STATE NATURAL AREA
  AND TURKEY MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3029 9976 3008 9976 3007 9969 2991 9969
      2990 9960 2956 9962 2924 9968 2924 10051
      3029 10030
TIME...MOT...LOC 0459Z 263DEG 32KT 3026 10019 2980 10024 2934 10035 

HAIL...<.75IN
WIND...60MPH
 
$$

ALLEN
3 follow-up statements
361 
WWUS54 KEWX 130538
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1138 PM CST SAT DEC 12 2015

TXC137-271-130544-
/O.CAN.KEWX.SV.W.0235.000000T0000Z-151213T0615Z/
EDWARDS TX-KINNEY TX-
1138 PM CST SAT DEC 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EDWARDS AND
NORTHEASTERN KINNEY COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF EDWARDS AND
KINNEY COUNTIES. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3007 9969 2991 9969 2990 9960 2956 9962
      2924 9968 2924 10011 2962 10011 2963 10001
      2969 10004 3008 9997
TIME...MOT...LOC 0534Z 267DEG 23KT 3007 9995 2969 10001 2925 10009 

$$

TXC385-463-130615-
/O.CON.KEWX.SV.W.0235.000000T0000Z-151213T0615Z/
REAL TX-UVALDE TX-
1138 PM CST SAT DEC 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR REAL AND NORTHWESTERN UVALDE COUNTIES...

AT 1134 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES EAST OF ROCKSPRINGS TO BARKSDALE TO NEAR
CLINE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEAKEY...CAMP WOOD...LAGUNA...CONCAN...GARNER STATE PARK...VANCE...
MONTELL...RIO FRIO...REAGAN WELLS...TUFF...BARKSDALE...CLINE AND
PRADE RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3007 9969 2991 9969 2990 9960 2956 9962
      2924 9968 2924 10011 2962 10011 2963 10001
      2969 10004 3008 9997
TIME...MOT...LOC 0534Z 267DEG 23KT 3007 9995 2969 10001 2925 10009 

HAIL...<.75IN
WIND...60MPH
 
$$

CP
623 
WWUS54 KEWX 130549
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1149 PM CST SAT DEC 12 2015

TXC385-463-130615-
/O.CON.KEWX.SV.W.0235.000000T0000Z-151213T0615Z/
REAL TX-UVALDE TX-
1149 PM CST SAT DEC 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR REAL AND NORTHWESTERN UVALDE COUNTIES...

AT 1149 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES SOUTH OF TELEGRAPH TO 6 MILES WEST OF LEAKEY
TO 7 MILES NORTHEAST OF BLEWETT...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEAKEY...CAMP WOOD...LAGUNA...CONCAN...GARNER STATE PARK...VANCE...
MONTELL...RIO FRIO...REAGAN WELLS...TUFF...BARKSDALE...CLINE AND
PRADE RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3007 9969 2991 9969 2990 9960 2956 9962
      2924 9968 2924 10011 2962 10011 2963 10001
      2969 10004 3008 9997
TIME...MOT...LOC 0549Z 263DEG 32KT 3008 9981 2970 9987 2926 9996 

HAIL...0.88IN
WIND...60MPH
 
$$

CP
841 
WWUS54 KEWX 130616
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 AM CST SUN DEC 13 2015

TXC385-463-130626-
/O.EXP.KEWX.SV.W.0235.000000T0000Z-151213T0615Z/
REAL TX-UVALDE TX-
1216 AM CST SUN DEC 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR REAL AND NORTHWESTERN UVALDE
COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3007 9969 2991 9969 2990 9960 2956 9962
      2924 9968 2924 10011 2962 10011 2963 10001
      2969 10004 3008 9997
TIME...MOT...LOC 0614Z 263DEG 32KT 3008 9981 2970 9987 2926 9996 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 12, 9:01 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Dec 12, 9:01 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CST SAT DEC 12 2015

.UPDATE...
ONGOING SOUTH CENTRAL TEXAS FORECAST IS GENERALLY ON TRACK. MAIN
UPDATE WAS TO GO WITH A HRRR/RAP BLEND FOR TONIGHT INTO SUNDAY
MORNING WITH RESPECT TO THE FRONTAL PASSAGE. FRONT IS CURRENTLY
MOVING EAST ACROSS VAL VERDE COUNTY. EXPECT IT WILL MOVE ACROSS
THE HILL COUNTRY BETWEEN MIDNIGHT AND 3 AM...THE I-35 CORRIDOR
BETWEEN 2 AM AND 4 AM...THEN AREAS NEAR THE COASTAL PLAINS BETWEEN
4 AM AND 7 AM. EXPECT A SQUALL LINE TO ACCOMPANY THE FRONT WITH
SOME ISOLATED STORMS AHEAD OF THE FRONT. CONVECTIVE PARAMETERS
FROM HI-RES MODELS AND RADAR TRENDS HAVE SUGGESTED A SLIGHTLY
REDUCED THREAT OF SEVERE STORMS. HOWEVER...STILL EXPECT STRONG TO
MARGINALLY SEVERE STORMS. THE MAIN THREATS WILL BE DAMAGING
WINDS...BRIEF HEAVY RAINS AND POSSIBLY A TORNADO. WIND GUSTS UP TO
50 MPH HAVE BEEN OBSERVED ACROSS THE TRANS PECOS WITH THE STORMS.

&&

.PREV DISCUSSION... /ISSUED 534 PM CST SAT DEC 12 2015/

AVIATION.../00Z TAF CYCLE/

POOR FLYING CONDITIONS ARE ONGOING WITH MVFR TO IFR CONDITIONS AS OF
2345Z WITH -RA OVER KSAT/KAUS/KSSF AND +RA OCCURRING FARTHER
EAST/SOUTHEAST TOWARDS KCLL AND KVCT. -RA WILL TAPER ON AND OFF AT
CENTRAL TERMINALS THROUGH THE EVENING BEFORE A SQUALL LINE IS
EXPECTED TO MOVE THROUGH ALL SITES LATE TONIGHT INTO SUNDAY MORNING.
THIS +TSRA LINE IS TAKING FORM NOW IN WEST TEXAS AND WILL BE NEAR
KDRT 04-06Z...AND KAUS/KSAT/KSSF 08-11Z AS IT THEN PUSHES EAST INTO
THE COASTAL PLAINS TOWARDS KVCT/KCLL 12-14Z. STRONG STRAIGHT LINE
WINDS /UP TO 40-50 KTS/ AND TURBULENCE WILL BE THE GREATEST FLYING
HAZARDS IN AND NEAR THIS LINE. CONVECTIVE CLOUD TOPS COULD REACH
REACH AS HIGH AS 40KFT AND HAIL ALOFT TO THE SIZE OF 1 INCH COULD BE
POSSIBLE.

DRIER AIR AND CLEARING IS EXPECTED BEHIND THE LINE SUNDAY BUT WINDY
CONDITIONS WILL REMAIN. WEST WINDS OF 15-20 MPH AND GUSTS TO 25 MPH
ARE EXPECTED SUNDAY AFTERNOON. WINDS WILL SLOWLY DECREASE SUNDAY
NIGHT.

PREV DISCUSSION... /ISSUED 254 PM CST SAT DEC 12 2015/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
UPPER AIR ANALYSIS THIS MORNING SHOWED A DEEP TROUGH EXTENDING
FROM UTAH TO THE BAJA PENINSULA WITH SOUTHWESTERLY FLOW ACROSS
TEXAS. WATER VAPOR SATELLITE IMAGERY SHOWED MID-LEVEL MOISTURE
STREAMING ACROSS MEXICO FROM THE PACIFIC. AT THE SURFACE...WINDS
WERE FROM THE SOUTH TO SOUTHEAST ACROSS OUR CWA. THE SOUTHERLY
FLOW HAS BROUGHT MOISTER AIR TO THE REGION. DEW POINTS ARE FIVE
TO 10 DEGREES HIGHER THAN 24 HOURS AGO AND ARE GENERALLY IN THE
MID 60S TO LOW 70S. THERE IS A FRONTAL BOUNDARY STRETCHED ACROSS
THE PANHANDLE TO A LOW IN NORTHERN NEW MEXICO AND THEN SOUTHWEST
TO THE PACIFIC. AN UPPER LEVEL LOW WILL CUTOFF AND MOVE ACROSS
TEXAS AND THEN INTO THE CENTRAL PLAINS DURING THIS PERIOD. THIS
WILL BRING THE COLD FRONT THROUGH TONIGHT FROM WEST TO EAST. WE
EXPECT THUNDERSTORMS TO FORM AHEAD OF AND NEAR THE FRONT AND
PROGRESS THROUGH THE AREA. STORMS SHOULD BEGIN OVER THE WESTERN
AREAS AROUND 10PM AND MOVE TO THE SAN ANTONIO AREA BY AROUND
2AM THEN TO AUSTIN AROUND 3AM AND BE OUT OF OUR CWA BY AROUND
6AM. OUR MAIN CONCERN TONIGHT WILL BE THAT SOME OF THE STORMS
WILL BE STRONG TO SEVERE. THIS LOOKS LIKE A LOW CAPE HIGH WIND
SHEAR ENVIRONMENT WITH MODEL SOUNDINGS FORECASTING CAPE UP TO
ABOUT 800 J/KG AND WIND SHEAR AROUND 50 KTS. SPC HAS MOST OF OUR
CWA IN A SLIGHT RISK AREA FOR TONIGHT. WE EXPECT A LINE OF
THUNDERSTORMS TO DEVELOP AND PRODUCE STRONG STRAIGHT LINE WINDS
AND POSSIBLY A FEW TORNADOES. PW VALUES ACROSS THE EASTERN HALF OF
THE AREA ARE EXPECTED TO BE ABOVE 1.75 INCHES AND LOCALLY HEAVY
RAIN IS POSSIBLE WITH STORMS...BUT STORM MOTION SHOULD BE FAST
ENOUGH TO LIMIT FLOODING POTENTIAL. BEHIND THE FRONT RAIN SHOULD
END ABRUPTLY SUNDAY WITH WESTERLY WINDS BRINGING DRIER AIR.

LONG TERM (MONDAY THROUGH SATURDAY)...
THE UPPER FLOW WILL BECOME ZONAL MONDAY MAKING FOR A DRY DAY.
ANOTHER COLD FRONT WILL MOVE THROUGH THE CWA TUESDAY. COMING SO
QUICKLY AFTER THE PREVIOUS ONE THERE WILL NOT BE MUCH MOISTURE FOR
IT TO WORK WITH. RAIN CHANCES WILL BE CONFINED TO THE EASTERN HALF
OF THE AREA AND ONLY LIGHT RAIN WILL BE POSSIBLE. HIGH PRESSURE
WILL MAKE A SLOW TREK ACROSS TEXAS DURING THE LATTER HALF OF THE
WEEK AND THIS WILL BRING AN EXTENDED PERIOD OF DRY WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              55  67  47  71  50 / 100  40   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  56  67  42  71  47 / 100  50   0   0   0
NEW BRAUNFELS MUNI AIRPORT     56  70  43  73  48 / 100  40   0   0   0
BURNET MUNI AIRPORT            52  65  43  72  47 / 100  30   0   0   0
DEL RIO INTL AIRPORT           48  69  40  72  45 /  80  -    0   0   0
GEORGETOWN MUNI AIRPORT        54  67  43  71  48 / 100  40   0   0   0
HONDO MUNI AIRPORT             55  70  39  72  47 / 100  20   0   0   0
SAN MARCOS MUNI AIRPORT        56  69  43  71  47 / 100  40   0   0   0
LA GRANGE - FAYETTE REGIONAL   60  65  45  72  49 / 100  80   0   0   0
SAN ANTONIO INTL AIRPORT       56  70  44  73  50 / 100  30   0   0   0
STINSON MUNI AIRPORT           57  70  42  73  50 / 100  30   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...ALLEN
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Dec 12, 4:23 AM CST, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
423 AM CST SAT DEC 12 2015

TXZ171>173-183>194-202>209-217>225-228-131000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
423 AM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS EVENING
THROUGH EARLY SUNDAY MORNING ACROSS MUCH OF SOUTH-CENTRAL TEXAS
WITH A LINE OF STORMS FORECASTED TO MOVE THROUGH THE REGION. THE
MAIN THREATS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS. AN
ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.

IN ADDITION...2 TO 3 INCHES OF RAINFALL IS EXPECTED TODAY THROUGH
EARLY SUNDAY EAST OF GEORGETOWN TO HALLETTSVILLE LINE...WITH
ISOLATED POCKETS UP TO 4 INCHES POSSIBLE NEAR AND EAST OF U.S. 77.
MINOR...NUISANCE FLOODING WILL BE POSSIBLE ACROSS THIS AREA. 1 TO
2 INCHES OF RAINFALL IS EXPECTED FROM SAN ANTONIO TO AUSTIN AS
WELL AS OVER THE EASTERN HILL COUNTRY. FLASH FLOODING IS NOT
EXPECTED TO OCCUR. RAINFALL AMOUNTS WILL TAPER OFF THE LESS THAN
1/2 INCH TOWARD THE RIO GRANDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND STORMS WILL EXIT INTO SOUTHEAST TEXAS SUNDAY MORNING.
BEHIND A COLD FRONT...ELEVATED FIRE WEATHER CONDITIONS WILL BE
POSSIBLE ACROSS THE RIO GRANDE AND WESTERN EDWARDS PLATEAU SUNDAY
AFTERNOON...WHERE LIMITED RAINFALL OCCURS. WIND GUSTS AROUND 25
MPH AND MINIMUM RH VALUES AROUND 20 TO 25 PERCENT WILL OCCUR
ACROSS THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING THROUGH EARLY SUNDAY
MORNING. SPOTTERS ARE ENCOURAGED TO SUBMIT SEVERE WEATHER AND
RAINFALL REPORTS.

In the hours before

Special weather statement, Dec 12, 9:33 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
933 PM CST SAT DEC 12 2015

TXZ183-184-130415-
EDWARDS TX-VAL VERDE TX-
933 PM CST SAT DEC 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE AND
NORTHWESTERN EDWARDS COUNTIES UNTIL 1015 PM CST...

AT 933 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF JUNO
TO NEAR COMSTOCK...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COMSTOCK...LOMA ALTA...CARTA VALLEY...FLOUR MILLS...US-277 NEAR THE
SUTTON-EDWARDS COUNTY LINE...VINEGARONE...PAFFORD CROSSING...DEVILS
RIVER STATE NATURAL AREA AND BAKERS CROSSING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3021 10108 3029 10098 3029 10037 2975 10054
      2959 10125 2962 10125 2963 10126
TIME...MOT...LOC 0333Z 253DEG 38KT 3026 10100 2969 10124

ALLEN
Special weather statement, Dec 12, 10:18 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 PM CST SAT DEC 12 2015

TXZ183>185-202-217-130515-
REAL TX-EDWARDS TX-VAL VERDE TX-KINNEY TX-MAVERICK TX-
1018 PM CST SAT DEC 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE...
EDWARDS...REAL...KINNEY AND NORTHERN MAVERICK COUNTIES UNTIL 1115 PM
CST...

AT 1014 PM CST...DOPPLER RADAR WAS TRACKING A STRONG FRONT AHEAD OF
SOME THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
ROCKSPRINGS TO 6 MILES SOUTH OF CARTA VALLEY TO 7 MILES SOUTH OF
LAUGHLIN AFB...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE AS THE FRONT MOVES
THROUGH THE REGION.

DEL RIO AND JUNCTION OBSERVED A PEAK WIND GUST OF 46 MPH ALONG THE
FRONT BEFORE THE STORMS MOVED THROUGH.

LOCATIONS IMPACTED INCLUDE...
BRACKETTVILLE...ROCKSPRINGS...LEAKEY...SPOFFORD...QUEMADO...CAMP
WOOD...DARLING...VANCE...RIO FRIO...TUFF...BARKSDALE...ALAMO
VILLAGE...STANDART...AMANDA...ANACACHO...LAUGHLIN AFB...PRADE
RANCH...US-377 NEAR THE KIMBLE-EDWARDS COUNTY LINE...DEVILS SINKHOLE
STATE NATURAL AREA AND KICKAPOO CAVERN STATE PARK.

LAT...LON 2895 10065 2910 10067 2917 10078 2924 10079
      2927 10084 2970 10074 3029 10028 3029 9976
      3008 9976 3007 9969 2969 9967 2963 9971
      2962 10011 2894 10012
TIME...MOT...LOC 0414Z 265DEG 34KT 3015 10021 2971 10066 2925 10081

ALLEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 9:33 PM CSTSpecial Weather StatementEWXVal Verde42 min
Dec 12, 10:18 PM CSTSpecial Weather StatementEWXEdwards, Kinney, Real57 min
Dec 12, 11:28 PM CSTSpecial Weather StatementEWXMaverick, Zavala62 min
Dec 12, 11:40 PM CSTSpecial Weather StatementEWXGillespie, Kerr, Llano65 min
Dec 13, 12:15 AM CSTSpecial Weather StatementEWXBandera, Uvalde, Zavala60 min
Dec 13, 12:31 AM CSTSpecial Weather StatementEWXBlanco, Burnet, Gillespie, Kendall, Kerr, Llano44 min
Dec 13, 12:47 AM CSTSevere Thunderstorm WarningEWXBurnet43 min
Dec 13, 12:59 AM CSTSpecial Weather StatementEWXBexar, Blanco, Burnet, Comal, Frio, Hays and 3 more61 min
Dec 13, 1:12 AM CSTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina63 min
Dec 13, 1:36 AM CSTSevere Thunderstorm WarningEWXBexar, Blanco, Comal, Hays, Kendall, Travis54 min
Dec 13, 2:04 AM CSTAreal Flood AdvisoryEWXBandera, Bexar, Kendall116 min
Dec 13, 2:08 AM CSTSpecial Weather StatementEWXBastrop, Hays, Travis, Williamson67 min
Dec 13, 2:17 AM CSTSpecial Weather StatementEWXAtascosa, Guadalupe, Wilson58 min
Dec 13, 2:34 AM CSTSpecial Weather StatementEWXBastrop, Caldwell56 min
Dec 13, 3:16 AM CSTSpecial Weather StatementEWXBastrop, Caldwell, Gonzales, Guadalupe, Lee, Wilson59 min
Dec 13, 3:25 AM CSTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Dec 13, 4:09 AM CSTAreal Flood AdvisoryEWXBandera, Kerr, Real, Uvalde3 hr
Dec 13, 2:21 PM CSTWind AdvisoryEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Comal and 17 more4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.